MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® ULTRA LITE; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® ULTRA LITE; INTRODUCER, CATHETER
Model Number VI85
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
(b)(4) - an end user reported an issue with two ct w/8fr detached poly cath w/vi smartports.It was reported that the peel away sheath does not snap apart, requiring the end user to cut the plastic center piece in order to use the sheath.There was no report of patient harm or adverse event by the end user.The customer reported two occurrences of this issue for the specified lot number.Device is expected to return for evaluation.Additional complaint reported: (b)(4).
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, d9, g3, g6, h2, h3, h6 & h11 one 8.5f angiodynamics safesheath ultra lite introducer sheath was returned under without the dilator.There were no other accessories.The sheath was already peeled apart.No visible blood was found on the sheath.According to the event description summary, the peel away sheath didn't snap apart, requiring the end user to cut the plastic center piece (hemostatic valve) in order to use the sheath.Upon receipt, the sheath was already peeled apart, but the valve did not break apart as intended.It was found that the valve was not sufficiently cut with the partial cut required to break the hemostatic valve in half.Since the valve wasn't sufficiently cut, it allowed the outer part of the valve to break and slip out from under the hub assembly when the sheath was peeled apart by the end user.Per manufacturing procedure adelante-s sheath final assembly · carefully inspect seals visually to ensure that the center star cut and partial side cuts are present before assembly.Do not pull, bend or separate seals during inspection.If the seal is not properly cut, or tears/holes are present reject the seal and do not use for assembly.· 100 % inspection: perform a leak test on all adelante-s model sheath assemblies per latest revision.Per manufacturing procedure introducer set, silicone seal slitting · once the cutting cycle is complete, the part will be placed on the machine tray.Remove the seal from the tray and perform a visual inspection using a 10x microscope.· finished center helix cut - verify the helix cut is complete and the seal was severed completely by checking for helix cut on the top and bottom of seal.Additional inspection for split seals · if the work order is for split seals prior to providing qa with the 5 samples, visually inspect and pull test the first 3 seals per section 7.4 seal pull test.If the pull tests are within specification, continue to run the first 5 samples for qa acceptance, visually inspect and submit to qa.Production may continue and seals may continue to be manufactured while pending the completion of the qa inspection.· partial cut - if the seal has a partial cut, ensure the cut did not cut through the full width of the seal (blade did not sever the membrane).Per qa procedure adelante-s introducer sheath in process and final inspection break and peel test: sampling plan: ansi z 1.4, special level 4, aql 0.40 reduced · using samples from fit check as described in 13.3.1, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Leak test: sampling plan ansi z 1.4, gen level i, normal, aql 0.40 · the leak test is performed according to procedure.The leak test is performed by manufacturing perspersonnel 100% and is observed by quality assurance personnel at an aql level.The instructions for use (ifu) informs the user: withdraw the sheath from the vessel.Then remove the sheath by sharply snapping the tabs of the valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel the sheath apart.Returned device analysis revealed hemostatic valve of the sheath did not break apart during use.The valve was not cut sufficiently enough to tear in half as intended.This occurred because valve was not sufficiently cut with the partial cut required to break the hemostatic valve in half.Since the valve wasn't sufficiently cut, it allowed the outer part of the valve to break and slip out from under the hub/hubcap assembly when the sheath was peeled apart by the end user.According to the device history record, the introducer sheaths passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional, and mechanical testing.In conclusion, based on the information available at this time it is confirmed that the product failed to meet requirements.Retraining of manufacturing and qa personnel was conducted.A capa was opened to investigate the root cause and implement corrective action to prevent recurrence of this issue.The corrective action was deemed effective 08/23/2024.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® ULTRA LITE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key20384864
Report Number1035166-2024-00110
Device Sequence Number15094616
Product Code DYB
UDI-Device Identifier25051684026281
UDI-Public25051684026281
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVI85
Device Catalogue NumberVI85
Device Lot NumberDP-21286
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown